• coco48's Avatar
  • coco48's Avatar

    coco48 started following

    User: CancerNews

  • coco48's Avatar

    coco48 asked a questionBreast Cancer

    My new hair

    6 answers
    • pll's Avatar
      pll

      there are natural products for color a professional stylist can use. I recommend asking about natural products for relaxing. Also, using a very good shampoo and conditioner from a natural/health food store or professional salon (non drug store) is best in my opinion to reduce exposure to harsh ingredients. also, it may take more time. my hair had curl in it for 12-18 months

      over 3 years ago
    • kickasscowgirl's Avatar
      kickasscowgirl

      Hi Coco48, Same here with the hair coming back with tight curls on side and back, salt & pepper and wirey/frizzy on top and dull looking. Relaxer's didn't help. I was wearing hats and scarves three months after it grew in, because I hated it. I just went to my salon and said 'give me a 'boy' cut! haha... she did better, and gave me a nice cut short on back and sides. Like a Jaimie Lee Curtis look now. I love it. after shower when my hair is still damp, I just use a pomade (American Crew) and Bed Head 'Masterpiece' hairspray (it has something that makes hair shine naturally). These don't have much contact with my skin, so may work with sensitive skin issues. Also, asked my daughter how to do my makeup to enhance my cheekbones and eyes. Very happy with the look til my normal straight hair comes back. This is the 2nd week with this haircut and I've gotten compliments every day at work...including that I look younger. ha!

      over 3 years ago
    • TXHills' Avatar
      TXHills

      Chemo curls do relax over time, but it can take at least a year. The hair that is growing out now was in the folllicles during chemo and could react very strangely to extra chemicals, so I wouldn't risk it. A short hair cut, some styling product and a sense of humor are your best bets. I'm almost 3 years out from ending chemo and my hair is still changing, getting darker and finally growing some. Getting thicker, too. Hang in there and be patient with yourself and your body. You've been through a lot.

      over 3 years ago
  • coco48's Avatar

    coco48 started following

    Question: My new hair

  • coco48's Avatar

    coco48 asked a questionBreast Cancer

    Side effects....

    8 answers
    • Sherber's Avatar
      Sherber

      I had Taxol cytoxin, my side effects were the same after every dose. For me nausea was the biggest issue. The meds are great, use them. Take the B vitamins, magnesium (if necessary constipation) and amino acid... My nails turned red, blue, brown, now white. Keep short... Day after fine, next 2 days down for the count, next 5 days get better each day.
      Good luck and many blessings on easy rounds of treatment.

      over 4 years ago
    • debco148's Avatar
      debco148

      I was told after a/c, taxol was going to be a breeze.. I did pretty well on a/c. Followed the orders for meds after for nausea, etc and took shot of neulasta, never had a real problem except fog and no taste. Then I got very fatiqued at my 4th a/c, so we took a 3 week break before Taxol. First dose did not do well by me at all, I immediately got restless legs, which subsided and I fell asleep in the chair duing the rest of infusion (could have also been side effects of benedryl in the drip too). But, that night my feet swelled terribly and the bottoms blistered.. very weird. Went for the shot of neulasta and this time with the Taxol combined a few days before, I had a terrible reaction which my onc told me was probably because of the 2 things together and my bad reaction to Taxol forced my blood pressure to drop signficantly (I run low anyway).. I passed out in a cold sweat in the bathroom, thank heavens my fiance was there ..it was scary. Then.. the neuropathy set in..both my fingers and feet went numb. Also, had exteme leg pain..so bad that I needed my prescription percoset left over from surgery (didn't really need them much after surgery at all) I was put on B6 vitamins and a prescription for garbantin (sp?). My onc determined that continuing with any more treatment for precaustionary reasons was not necessary at this point and she took me off. I had no sign of disease after surgery and then with 5 rds of chemo and was going to have radiation as well anyway so she did not even want to use something else. Just make sure you communicate with your onc team as needed, I hear many that go through Taxol and its a breeze, others have reactions.. just depends on the individual. I finished last August and even with all the bad reactions, I have no issues now, neuropathy is gone and my energy is amazing. I'm buidling a new business, doing 4-5 hrs of Zumba a week and enjoying life! So this too shall pass as they say, you can do it!

      over 4 years ago
    • suz55's Avatar
      suz55

      I had 12 weekly rounds of Taxol after my AC. It was easier on me, but still had some different side effects. The day after my first Taxol, I started getting a red, itchy rash on my arms and hands, which spread to my stomach and thighs. Oncologist prescribed a steroid pack for that. Each week after that I took Benadryl tablets on days 2-4. By week eight, I developed red, sore, itchy knuckles. Just put 1% hydrocortisone cream on that. Had no nausea at all. Lost sense of taste each week from days 3-5 or so (no salty or sweet taste at all). Fatigue wasn't as bad as with AC, but was still cumulative by the end. Achiness in muscles and joints, but not severe. I'm now four weeks past my last taxol, and still have achiness after sitting or lying down for too long. But hands and better. Still have slight tingling in fingers. Good luck. Hope it goes smoothly for you.

      about 4 years ago
  • coco48's Avatar

    coco48 started following

    Question: Menstrual cycle